Alert archive / California / Gale Warnings in 2023

Gale Warning 18, NWS Eureka, CA

February 28, 2023

NWS Eureka, CA issued this gale warning at Feb 28, 2023, 8:35 AM PST. It took effect at Feb 28, 2023, 6:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2023, 8:35 AM PST (16:35 UTC)
In effect from
Feb 28, 2023, 6:00 PM PST
Expired
Mar 1, 2023, 9:00 AM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

133 
WHUS76 KEKA 281635
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 AM PST Tue Feb 28 2023

PZZ470-010045-
/O.EXP.KEKA.SE.W.0013.000000T0000Z-230228T1700Z/
/O.NEW.KEKA.SC.Y.0023.230228T1700Z-230301T0200Z/
/O.NEW.KEKA.GL.W.0018.230301T0200Z-230301T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
835 AM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts to 35 kt and seas 12 to 14 feet expected. For the Small
  Craft Advisory, west winds 15 to 25 kt with a gusts to 30 kt 
  and seas 12 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  PST Wednesday. For the Small Craft Advisory, until 6 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-010045-
/O.EXP.KEKA.SE.W.0013.000000T0000Z-230228T1700Z/
/O.NEW.KEKA.SC.Y.0023.230228T1700Z-230301T0200Z/
/O.NEW.KEKA.GL.W.0018.230301T0200Z-230301T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with
  gusts up to 35 kt and seas 12 to 14 feet expected. For the Small
  Craft Advisory, west winds 15 to 25 kt with gusts up to 30 t 
  and seas 12 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  PST Wednesday. For the Small Craft Advisory, until 6 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-010045-
/O.EXP.KEKA.SE.W.0013.000000T0000Z-230228T1700Z/
/O.NEW.KEKA.SC.Y.0023.230228T1700Z-230302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
835 AM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-010045-
/O.EXP.KEKA.SE.W.0013.000000T0000Z-230228T1700Z/
/O.NEW.KEKA.SC.Y.0023.230228T1700Z-230302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
835 AM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to  
  35 kt and seas 10 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near the
  Cape.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
485 
WHUS76 KEKA 282216
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
216 PM PST Tue Feb 28 2023

PZZ470-475-010630-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230301T0200Z/
/O.CON.KEKA.GL.W.0018.230301T0200Z-230301T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
216 PM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST WEDNESDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts
  up to 35 kt and seas 13 to 15 feet expected. For the Small Craft
  Advisory, northwest winds 15 to 25 kt with a few gusts up to 35
  kt and seas 13 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  PST Wednesday. For the Small Craft Advisory, until 6 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-010630-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
216 PM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt
  and seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape
  Mendocino to Pt Arena out 10 nm, strongest winds near Cape
  Mendocino.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
265 
WHUS76 KEKA 010419
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
819 PM PST Tue Feb 28 2023

PZZ470-475-011100-
/O.CON.KEKA.GL.W.0018.000000T0000Z-230301T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
819 PM PST Tue Feb 28 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 13 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-011230-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
819 PM PST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
827 
WHUS76 KEKA 011054
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 AM PST Wed Mar 1 2023

PZZ470-011700-
/O.EXT.KEKA.GL.W.0018.000000T0000Z-230301T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
254 AM PST Wed Mar 1 2023

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 40 kt and seas 
  12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-011900-
/O.EXT.KEKA.GL.W.0018.000000T0000Z-230302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 AM PST Wed Mar 1 2023

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-011900-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
254 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 
  8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
725 
WHUS76 KEKA 011648
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
848 AM PST Wed Mar 1 2023

PZZ470-020100-
/O.EXP.KEKA.GL.W.0018.000000T0000Z-230301T1700Z/
/O.NEW.KEKA.SC.Y.0024.230301T1700Z-230302T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
848 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  10 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-020100-
/O.EXT.KEKA.GL.W.0018.000000T0000Z-230301T1700Z/
/O.NEW.KEKA.SC.Y.0024.230301T1700Z-230302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
848 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...North winds 20 to 30 kt with localized gusts up to 35 kt
  and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-020100-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-230302T0500Z/
Pt St George to Cape Mendocino out 10 nm-
848 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-020100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
848 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
239 
WHUS76 KEKA 011649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PST Wed Mar 1 2023

PZZ475-020100-
/O.EXP.KEKA.GL.W.0018.000000T0000Z-230301T1700Z/
/O.CON.KEKA.SC.Y.0024.230301T1700Z-230302T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt downwind
  of the Cape and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-020100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T0500Z/
Pt St George to Cape Mendocino out 10 nm-
849 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-020100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-230302T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
849 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-020100-
/O.CON.KEKA.SC.Y.0024.230301T1700Z-230302T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
849 AM PST Wed Mar 1 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  10 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 28, 5:38 AM PST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 28, 5:38 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
538 AM PST Tue Feb 28 2023

.SYNOPSIS...Showers will continue affected the area through
tonight. Significant snowfall is also expected to continue
affected elevations above 1,500 to 2,000 feet. Showers and
isolated thunderstorms with small hail likely along the coast
through tonight. Drier conditions will return on Wednesday with
cold overnight low temperatures later this week. A weak shortwave
may clip the northern portion of the region on Thursday, bringing
light rain or drizzle North of Cape Mendocino. More active weather
is expected for the weekend due to a strong upper low approaching
the area.

&&

.DISCUSSION...Active weather pattern continues today with rain and
snow showers across the region. Latest GOES-West satellite imagery
shows a secondary embedded shortwave within the deep trough approaching
the West Coast this morning. Scattered showers continue moving on
shore and becoming convective. Another 1 to 2 feet is likely for
elevations above 2,000 feet MSL. However, some high resolution
guidance continues suggesting snow levels falling as low as 1,200
feet MSL with the convective showers. Additional 2 to 6 inches of
snow is expected for the to the highest elevations of highway 101
from Leggett to Willits, highway 175, and highway 20. Highways
199 and 299 will be strongly affected today where 4 to 15 inches
of snow is possible. In addition to increased precipitation rates,
this will bring another chances of isolated thunderstorms along
the North Coast through this evening. Radar doppler has indicated
lightning strikes offshore overnight. Small hail threat remain
along the coast for today due to the lingering instability and
steep lapse rates, as result the Winter Weather Advisory remain in
effect through 10PM.

Showers will diminish markedly this evening, although some light
precipitations could linger through late tonight before an upper
level high pressure build in behind the departing trough. Colder
air aloft will promote near to freezing temperatures all along
the coast with temperatures around 20 or lower in the interior.
NMB suggest there is high 98 percent of probability for
temperatures lower than 33 degrees while a 50 to 65 percent of
chance for temperatures lower than 28 degrees, especially along
the North Coast. ECMWF Extreme Forecast Index (EFI) strongly
indication below normal low temperatures along the North Coast
Wednesday morning. Have to hoisted a Hard Freezes Watch in
response.

A weak shortwave will clip the northern portion of the area on
Thursday, bringing a chance of light rain or drizzle to Del Norte
and Northern Humboldt counties. There still some uncertainties in
the timing and position of this system.

More active weather is expected late this week with a cut off low
dipping dipping and then stalling northwest of the area late this
week. This system will bring additional cold weather and snow to
the area. Additional to a gusty southerly winds ahead of the
frontal boundary, mainly over the coastal headland and exposed
ridges. Deterministic models currently place the area right on
the edge of cold air aloft, leading to significant uncertainty in
the forecast. Snowfall would generally be more spread out than the
current event, but if colder air moves south, similar amounts to
the current system are possible with multiple feet of snow above
2000 feet.

&&

.AVIATION...A cold front moving will move through today, shifting
wind direction from south this morning to west by early this
afternoon, and to the northwest by afternoon. Wind will decrease
noticeably and perhaps become more variable in direction by
tonight. Expect MVFR conditions to mainly prevail until scouring
occurs behind the aforementioned cold front Tuesday evening/night.

&&

.MARINE...A decay of the current west northwest swell continues this
morning as wind speeds decrease as well. We will likely have seas
reach predominantly small craft advisory range later this morning,
and perhaps lasting until Thursday considering latest model
forecasts. Wind speeds may reach near small craft advisory level
later today into Wednesday behind the cold front as well. A mid to
long period northwest swell is forecast to arrive by Friday with
wave heights in the 13-16 foot range.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 10 PM PST this evening for
     CAZ101-103-109.

     Hard Freeze Watch from this evening through Wednesday
     morning for CAZ101-103.

     Winter Storm Warning until 10 PM PST this evening for
     CAZ102-104>106.

     Winter Storm Warning until 4 PM PST this afternoon for
     CAZ107-108-110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 9 AM PST this morning for
     PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 28, 5:42 AM PST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
542 AM PST Tue Feb 28 2023

CAZ112-011345-
Southwestern Mendocino Interior-
542 AM PST Tue Feb 28 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-011345-
Coastal Del Norte-Northern Humboldt Coast-
542 AM PST Tue Feb 28 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HARD FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.
A Hard Freeze Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Hard Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-011345-
Southwestern Humboldt-
542 AM PST Tue Feb 28 2023

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-011345-
Mendocino Coast-
542 AM PST Tue Feb 28 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-113>115-011345-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
542 AM PST Tue Feb 28 2023

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-011345-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
542 AM PST Tue Feb 28 2023

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 28, 6:36 AM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
636 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     SNOW             MIRANDA                 40.24N 123.82W
02/28/2023  E2.5 INCH        HUMBOLDT           CA   PUBLIC

            2-3 INCHES OF SNOW ON THE GROUND AT ABOUT
            350 FEET OF ELEVATION.

&&

MH
Local storm report, Feb 28, 6:38 AM PST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
638 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             WEAVERVILLE             40.73N 122.94W
02/27/2023  E9.0 INCH        TRINITY            CA   PUBLIC

            9 INCHES OF SNOW ON THE GROUND IN
            WEAVERVILLE AS OF 8 PM MONDAY NIGHT.

&&

MH
Local storm report, Feb 28, 8:08 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
808 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 N BIG BAR             40.74N 123.25W
02/28/2023  M5.0 INCH        TRINITY            CA   TRAINED SPOTTER

            ELEVATION OF THE REPORT IS 1200 FEET. SNOW
            TOTAL IS A 24 HOUR ACCUMULATION.

&&

JMG
Local storm report, Feb 28, 8:11 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
811 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             MYRTLETOWN              40.80N 124.14W
02/27/2023  E0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

&&

JMG
Local storm report, Feb 28, 8:13 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
813 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             3 WSW LEWISTON          40.69N 122.86W
02/28/2023  M6.0 INCH        TRINITY            CA   TRAINED SPOTTER

            THIS IS AN 11 HOUR SNOWFALL TOTAL. ELEVATION
            OF THE REPORT IS 1800 FEET.

&&

JMG
Local storm report, Feb 28, 8:29 AM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
829 AM PST TUE FEB 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     SNOW             4 WSW DINSMORE          40.47N 123.67W
02/28/2023  M6.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            SNOW OCCURRED OVER A 9 HOUR PERIOD FROM 11PM
            TO 8AM. ELEVATION OF THE REPORT IS 2700
            FEET.

&&

JMG

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:23 PM PSTSpecial Weather StatementEKAHumboldt37 min
Feb 27, 11:11 PM PSTSpecial Weather StatementEKADel Norte34 min
Feb 28, 5:41 AM PSTHard Freeze WatchEKADel Norte, Humboldt7 hr
Feb 28, 8:35 AM PSTSmall Craft AdvisoryEKA7 days
Feb 28, 1:06 PM PSTHard Freeze WarningEKADel Norte, Humboldt, Mendocino20 hr

Nearby

Gale Warnings in California, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.